MAUDE Adverse Event Report: RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M; WIRE, GUIDE, CATHETER

RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier - requested, not provided.Ethnicity - requested, not provided.Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation- inventory.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.A review of the device history record and the shipping inspection record of the involved product code/lot# combinations were conducted with no findings.The analysis of the actual sample could not be performed, as it was not returned to ashitaka factory.Review of the manufacturing record and the shipping inspection record of the involved product code/lot# combination confirmed there was no anomaly in them.Review of the complaint file found no other similar report with the involved product/lot# combination from other facilities.Based on past findings, it is known that peeling of the outer layer may occur in the following cases.When a guidewire is pulled proximally, or a metal needle is pushed distally while both devices are in the combined state.When a guidewire is used in combination with a metal torque device.Ifu states: do not manipulate or withdraw the glidewire through a metal entry needle or a metal dilator.Manipulation and/or withdrawal through a metal entry needle or a metal dilator may result in destruction and/or separation of the outer polyurethane coating requiring retrieval.A plastic entry needle is recommended when using this wire for initial placement.Do not use a metal torque device with the glidewire.Use of a metal torque device may result in damage to glidewire.It is likely that the cause of the occurrence was one of the possibilities described above in the investigation results.However, with no device return the exact cause of the reported event cannot be definitively determined based on the available information.(b)(4).
 
Event or Problem Description
The user facility reported that the wire was in the body and the doctor noticed the coating was stripping and wire was exposed.It was then pulled out of patient.The blood loss was less than 250cc.The condition of the patient was stable.The procedure was completed by switching the wires.Additional information was received on 05oct2021.The type of procedure performed was a left lower extremity angiogram.The coating did not come off inside the patient.Testing to determine that there was nothing left in the patient was not necessary.

Brand Name
RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M
Common Device Name
WIRE, GUIDE, CATHETER
MDR Report Key12701959
Report Number9681834-2021-00182
Device Sequence Number1468219
Product Code DQX
UDI-Device Identifier04987350773654
UDI-Public04987350773654
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberN/A
Device Catalogue NumberGS3509
Device Lot Number210419
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2021
Initial Report FDA Received Date10/26/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient Weight82